Washington, 2007

High Wind in Washington, November 12, 2007

November 12, 2007 · NWS OTX · 2 events in 2 counties and zones

High winds brought damaging winds to the Oroville and Republic areas. Wind gusts up to 80 mph were recorded in Oroville.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$7,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

High winds brought damaging winds to the Oroville and Republic areas. Wind gusts up to 80 mph were recorded in Oroville. These winds pulled up a tree by its roots and damaged the roof of a home. In Republic, 60-70 MPH winds occurred. Republic lost power from 12:30 PM through 7:30 PM. Numerous trees were blown down and a large branch fell on a car. Property damage from this storm is estimated at $7,000.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Nov 12, 4:09 AM PST, 5 hours 51 minutes earlier.

Area forecast discussion, Nov 12, 4:09 AM PST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
409 AM PST MON NOV 12 2007

.SYNOPSIS...
A STORMY WEATHER PERIOD WILL ENVELOPE THE INLAND NORTHWEST THROUGH
THE NEW WORK WEEK. A WET AND WINDY STORM TODAY WILL BE FOLLOWED
BY A SERIES OF STORMS LATER IN THE WEEK WHICH MAY BRING THE FIRST
SNOW OF THE SEASON TO THE LOWER ELEVATIONS.

&&

.DISCUSSION...
TODAY AND TONIGHT...FOCUS WILL BE ON SNOW LEVELS AND WINDS. DEEP
FETCH OF MOISTURE ALONG THE WARM CONVEYOR BELT ALONG AND AHEAD OF
A COLD FRONT JUST OFF THE PAC NW COAST THIS MORNING WILL HAVE A
MAJOR AFFECT ON THE WX CHALLENGES TODAY AND TONIGHT. FIRST IN LINE
TO MOVE INTO ERN WA IS THE LEADING WARM FRONT...NOW ROUGHLY ALONG
THE COAST. LG-SCALE ASCENT OVER THIS WARM-FRONT IS NOW INCREASING
STEADILY OVER THE REGION...WITH REGIONAL MOSAIC RADAR LOOPS
FILLING IN WITH WITH HIGHER RETURNS AT A RAPID RATE. AIR-MASS IN
PLACE IS STILL FAIRLY DRY...BUT SHOULD SATURATE RAPIDLY THE NEXT
FEW HRS. AS IT DOES...DIABATIC COOLING TO THE WET BULB TEMP PUTS
SNOW LEVELS AT OR BELOW 3K FT MSL ALONG THE E SLOPES AND CASCADES
AND THE OKANOGAN VLY. THE SNOW LEVEL TREND THE NEXT HOUR OR SO
WILL HAVE TO BE WATCHED VERY CLOSELY AS SNOW HIGHLIGHTS ARE NOT
OUT OF THE QUESTION. STRONG SLY 850-700MB FLOW OVER THE WARM-FRONT
TODAY SHOULD HELP WARM TEMPS SURGE NORTHWARD QUITE RAPIDLY...BUT
STILL KEEP SNOW LEVELS LOW ENOUGH TO MENTION MTN ACCUMULATIONS
MOST ZONES TODAY. ACCUMULATIONS JUST BELOW WARNING THRESHOLD IN
THE MTNS IS POSSIBLE. QUICK FROPA TODAY AND THIS EVENING WILL PUT THE
COLD-FRONT THROUGH N ID BY TONIGHT...WITH ALL OF ERN WA IN THE
POST-FRONTAL DRY SLOT. ONCE AGAIN...SNOW LEVELS AND AMNTS
APPROACH WARNING AMNTS IN THE MTNS OF ID IS POSSIBLE IN WORST
CASE SCENARIO...WITH VLY ACCUMULATIONS POSSIBLE TONIGHT FAR ERN WA
AND N ID EXCEPT FOR THE LEWISTON AREA. FOR WINDS TODAY...WELL
KEEP THE WIND ADVSY IN THE FCST...BUT WILL LIKELY HAVE TO MODIFY
IT BY ADJUSTING TIMING SOMEWHAT TO PAIR THE HIGHEST WIND THREAT
MORE WITH THE COLD FROPA RATHER THAN UNDER THE WAA NORTH OF THE
WARM-FRONT TODAY. BZ

TUESDAY THROUGH WEDNESDAY NIGHT...WATER VAPOR SHOWS A LOW PRESSURE
SYSTEM NORTH OF THE HAWAIIAN ISLANDS NEAR 35N/165W. MODELS AGREE
THAT THIS SYSTEM WILL GET EJECTED TO THE NORTHEAST TOWARDS THE
PACIFIC NW IN RESPONSE TO A LARGE UPPER LOW DROPPING SOUTH FROM
ALASKA. MODELS HOWEVER DISAGREE GREATLY ON THE TRACK...TIMING...AND
INTENSITY OF THIS FEATURE. GFS HAS BEEN SHOWING HORRIBLE RUN TO
RUN CONSISTENCY FOR THE PAST SEVERAL DAYS...WHILE THE ECMWF
SOLUTION HAS SHOWN MUCH BETTER CONSISTENCY FOR THE PAST 5 MODEL
RUNS. GIVEN THAT HPC IS ALSO FOLLOWING ECMWF RUN BASED FORECAST
MAINLY TOWARDS ECMWF.

ON TUESDAY A SHORT WAVE RIDGE OFF THE COAST WILL PROVIDE A NW FLOW
OVER THE AREA. RESIDUAL LOW LEVEL MOISTURE AND UPSLOPE FLOW MAY
TRIGGER SCATTERED MOUNTAIN SHOWERS MAINLY NEAR THE CASCADE CREST
AND CENTRAL PANHANDLE MOUNTAINS. THE SHORT WAVE RIDGE WILL THEN
MOVE INLAND TUE NGT RESULTING IN CLEARING SKIES AND COOL NIGHT
TIME TEMPS. THEN WED/WED NGT THE SYSTEM MENTIONED EARLIER NORTH OF THE
HAWAIIAN ISLANDS WILL BEGIN TO IMPACT THE AREA AS A SFC LOW MOVES
NE TOWARDS VANCOUVER ISLAND. THIS TRACK WOULD IMPOSE AN EASTERLY
PRESSURE GRADIENT RESULTING IN COLD AIR DAMMING ALONG THE EAST
SLOPES OF THE WA CASCADES. THUS A MIXTURE OF RAIN AND SNOW MAY
OCCUR IN THESE VALLEYS AND POSSIBLY THE VALLEYS NORTH OF
SPOKANE...OTHERWISE PRECIP TYPE SHOULD BE MAINLY RAIN IN THE
VALLEYS AND A MIXTURE OF RAIN AND SNOW IN THE MTNS.

THURSDAY THROUGH SUNDAY...SEVERAL MORE SYSTEM EXPECTED TO IMPACT
THE AREA. ECMWF SOLUTION SHOWS A DEEP CLOSED LOW IN THE GULF OF
ALASKA WITH WEST TO SOUTHWEST FLOW WITH SEVERAL EMBEDDED SYSTEMS SWINGING
THROUGH THE PACIFIC NW. SNOW LEVELS DURING THIS PERIOD WILL BE
HIGH ENOUGH TO KEEP VALLEYS AS PRIMARILY RAIN...WITH SNOW IN THE
MTNS.  /JW

&&

.AVIATION...
A STRONG PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA TODAY. LOOK
FOR GUSTY SOUTHERLY WINDS AHEAD OF THE FRONT FROM KLWS TO KGEG.
PRECIPITATION WILL START IN THE CASCADES AROUND SUNRISE. KEAT AND
KOMK WILL LIKELY BE ALL RAIN BUT CASCADE VALLEYS COULD SEE SOME
SNOW. RAIN WILL SPREAD ACROSS THE REST OF THE AREA DURING THE
MORNING BUT CONDITIONS SHOULD REMAIN MVFR. COLD FRONT MOVES
THROUGH THE AREA DURING THE AFTERNOON WITH STRONG WESTERLY WINDS
BEHIND IT. BZ

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        47  35  44  27  43  37 / 100  60  10   0  20  50
COEUR DALENE  50  35  45  27  42  38 / 100  80  10   0  20  50
PULLMAN        51  36  44  27  45  39 /  90  80  10   0  20  50
LEWISTON       54  41  50  30  48  42 /  20  70  20   0  20  40
COLVILLE       48  29  49  23  38  34 / 100  70  10   0  30  60
SANDPOINT      44  37  44  24  38  36 / 100  80  10   0  20  60
KELLOGG        47  32  42  27  43  37 / 100  80  20  10  20  50
MOSES LAKE     50  33  49  25  42  35 /  80  10   0   0  30  50
WENATCHEE      47  34  50  30  39  34 /  80  20   0   0  30  60
OMAK           46  30  47  22  39  35 /  90  20   0   0  40  60

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WIND ADVISORY FROM NOON TODAY TO 10 PM PST THIS EVENING FOR
     COEUR DALENE AREA...IDAHO PALOUSE...LEWIS AND SOUTHERN NEZ
     PERCE COUNTIES...LEWISTON AREA.

WA...WIND ADVISORY FROM NOON TODAY TO 10 PM PST THIS EVENING FOR
     LOWER GARFIELD AND ASOTIN COUNTIES...SPOKANE AREA...UPPER
     COLUMBIA BASIN...WASHINGTON PALOUSE.

     WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM PST THIS EVENING
     FOR MOSES LAKE AREA...WATERVILLE PLATEAU...WENATCHEE AREA.

&&
Hazardous weather outlook, Nov 12, 6:12 AM PST, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
612 AM PST MON NOV 12 2007

IDZ002-003-026-027-WAZ032>036-041-044-131415-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PLUMMER...POTLATCH...GENESEE...LEWISTON...LAPWAI...
PECK...CULDESAC...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
CLARKSTON...POMEROY...PULLMAN...COLFAX...ROSALIA...LA CROSSE...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
GRAND COULEE...ODESSA...WILBUR...COULEE CITY...SPOKANE...CHENEY...
DAVENPORT...ROCKFORD...WENATCHEE...CHELAN...ENTIAT...CASHMERE...
WATERVILLE...MANSFIELD
612 AM PST MON NOV 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
     EVENING FOR COEUR D ALENE AREA...IDAHO PALOUSE...LEWISTON
     AREA...LEWIS AND SOUTHERN NEZ PERCE COUNTIES...LOWER
     GARFIELD AND ASOTIN COUNTIES...WASHINGTON PALOUSE...UPPER
     COLUMBIA BASIN...SPOKANE AREA
   WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PST
     THIS EVENING FOR MOSES LAKE AREA...WENATCHEE
     AREA...WATERVILLE PLATEAU

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA
TODAY...WITH RAIN INCREASING STEADILY THIS MORNING. GUSTY WINDS
WILL DEVELOP DURING THE AFTERNOON AND INCREASE THROUGH THE EVENING.
EXPECT SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COOL AND SHOWERY WEATHER WILL BE COMMON...WITH SNOW LEVELS LOW
ENOUGH TO PRODUCE SNOW SHOWERS DOWN TO MOST VALLEY FLOORS. EXPECT
THIS UNSTABLE SHOWERY WEATHER TO CONTINUE THROUGH THE WEEKEND.

IDZ001-004-WAZ031-037-038-042-043-131415-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST BLUE MOUNTAINS-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...KELLOGG...ST. MARIES...PINEHURST...OSBURN...
WALLACE...MULLAN...ANATONE...PEOLA...COLVILLE...DEER PARK...
CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC...INCHELIUM...
LEAVENWORTH...MAZAMA...TWISP...WINTHROP...STEHEKIN...CONCONULLY...
OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...NESPELEM
612 AM PST MON NOV 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A STRONG PACIFIC STORM SYSTEM WILL MOVE THROUGH THE AREA TODAY...WITH
RAIN AND SNOW INCREASING STEADILY THIS MORNING. SNOW ACCUMULATIONS
IN THE MOUNTAINS ABOVE 4000 FEET BETWEEN 3 AND 6 INCHES WILL BE
COMMON. GUSTY WINDS WILL DEVELOP DURING THE AFTERNOON AND INCREASE
THROUGH THE EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

COOL AND SHOWERY WEATHER WILL BE COMMON...WITH SNOW LEVELS LOW
ENOUGH TO PRODUCE SNOW SHOWERS DOWN TO MOST VALLEY FLOORS TUESDAY.
MOUNTAIN SNOW ACCUMULATIONS ACROSS THE IDAHO PANHANDLE IN EXCESS
OF 5 INCHES...INCLUDING LOOKOUT PASS...WILL BE LIKELY TUESDAY. EXPECT
THIS UNSTABLE SHOWERY WEATHER TO CONTINUE THROUGH THE WEEKEND.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Okanogan Valley

When
November 12, 10:00 AM PST to 8:00 PM PST
Where
Okanogan Valley forecast zone
Measured
70 kt (81 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
48.143, -119.716 (the zone’s center; the record gives no point)

High Wind, Okanogan Highlands

When
November 12, 10:00 AM PST to 8:00 PM PST
Where
Okanogan Highlands forecast zone
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Newspaper
Coordinates
48.510, -119.128 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2007Every state in 2007This day in weather historyWarnings in Washington, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65787, 65788.